Phenergan Tablets

£4.29£6.49

  • To treat adults with difficulty sleeping (insomnia)
  • To treat allergic conditions such as hay fever or rashes (like nettle rash or hives)
  • To treat or stop you feeling sick (nausea) or being sick (vomiting) such as travel sickness
  • For short term use: as a sedative for children aged 5 years and above
Clear

Description

Phenergan promethazine hydrochloride tablets are a remedy that can be used to ease a few different conditions. One of the most popular reasons to use Phenergan is to ease the symptoms of an allergic reaction or hay fever, such as rashes, itchy or watery eyes, coughs, and sneezes. Phenergan can also be used to ease motion sickness, helping to prevent nausea so you can enjoy your trip without feeling sick and uncomfortable. Finally, Phenergan can be used as a short-term remedy for insomnia, or difficulty sleeping, helping you to drift off into a good night’s sleep.

 

FAQ

What is Phenergan?

Phenergan is an antihistamine medication which is used in a variety of ailments such as allergies, insomnia, travel sickness and itch relief.

What are the side effects Phenergan?

Phenergan tablets can cause the following side effects. Although not everyone will suffer these since every person responds to medication differently.

  • Drowsiness
  • Dizziness
  • Headaches
  • Nightmares
  • Blurred Vision
  • Dry Mouth

How does Phenergan work?

Phenergan tablets contain an antihistamine called promethazine. Antihistamines work by blocking the histamine receptors in your brain. Histamine is responsible for trigger inflammatory processes in the body which can cause redness and inflammation.

Can I drink alcohol when taking Phenergan?

Alcohol should be avoided when taking this medication, as this could worsen the effects of drowsiness.

How long can I take Phenergan for?

Phenergan should not be taken for more than 10 days without advice from your doctor.

Is Phenergan addictive?

Phenergan is not addictive in the way other sleeping tablets may be. However, it is not advisable to take long term for sleep disorders as you may develop an unhealthy reliance on its use. For sleep disturbances which last for more than 3 nights, see your doctor for advice.

Can I take Phenergan with pain killers?

Yes, it’s okay to take Phenergan with pain killers which are available over the counter such as paracetamol (Panadol), and Ibuprofen (Nurofen). Some pharmacy medicines however may also contain codeine or dihydrocodeine. These pain killers can cause drowsiness, and if taken with Phenergan can increase effects of drowsiness experienced. Until you know how these medicines affect you, avoid driving or using machinery.

Directions

 

  • Children 2-5 years: Phenergan Elixir should be given in this age group
  • Children 5-10 years: A single dose of either one or two tablets (10mg or 20mg) given at night or one tablet (10mg) given twice a day. DO NOT give more than two tablets (20mg) each day
  • Children over 10 years and adults (including the elderly): Start with one tablet (10mg) twice a day This may be increased to a maximum of two tablets (20mg) three times a day

 

For treatment and prevention of feeling sick or being sick (such as travel sickness)

 

  • Children 2-5 years: Phenergan Elixir should be given in this age group
  • Children 5-10 years: A single tablet to be taken the night before the journey. This may be repeated after 6-8 hours if necessary
  • Children over 10 years and adults (including the elderly): Two tablets (20mg) to be taken the night before the journey. This may be repeated after 6-8 hours if necessary

 

As a short-term paediatric sedative and for short term treatment of insomnia in adults

 

  • Children 2-5 years: Phenergan Elixir should be given in this age group
  • Children 5-10 years: Two tablets (20mg) given as a single dose at nighttime
  • Children over 10 years and adults (including the elderly): Two to five tablets (20mg to 50mg) as a single dose at nighttime If you have taken too many tablets, contact a doctor as soon as possible

 

Warnings

Do not take this medicine if:

  • The person taking the medicine is under 5 years of age
  • You are allergic (hypersensitive) to promethazine hydrochloride or any of the other ingredients of Phenergan Tablets. The signs of an allergic reaction include: a rash, swallowing or breathing problems, swelling of your lips, face, throat or tongue.
  • You are taking a medicine for depression called a monoamine oxidase inhibitor (MAOI). Also do not take Phenergan Tablets if you have stopped taking one of these MAOI medicines within the last 14 days. If you are not sure ask your doctor or pharmacist
  • The person is unconscious (in a coma) or suffers from severe dizziness, drowsiness or headache Do not take this medicine if any of the above applies to you. If you are not sure, talk to your doctor or pharmacist before taking Phenergan Tablets

Check with your doctor or pharmacist before taking your medicine if:

  • You have difficulty breathing, wheezing, tightness in the chest (asthma) or an infection in your lungs (bronchitis)
  • You have epilepsy
  • You have any serious heart problems
  • You have liver or kidney problems
  • You have a stomach blockage or difficulty passing water (urine)
  • You have hearing problems
  • You have increased pressure in the eye (narrow angle glaucoma)
  • You have had something called Reye’s Syndrome or possible Reye’s Syndrome signs include being sick and confused following a viral illness If you are not sure if any of the above apply to you, talk to your doctor or pharmacist before taking Phenergan Tablets.

Do not take this medicine, and tell your doctor, if you are taking or have taken the following in the last 2 weeks:

  • Some medicines for depression called monoamine oxidase inhibitors (MAOIs). If you are not sure ask your doctor or pharmacist.

Alcohol

  • Do not drink alcohol while you are taking Phenergan Tablets. This is because it can affect the way the medicine works.

Pregnancy and breast-feeding

    • Talk to your doctor or pharmacist before taking this medicine if you are pregnant, might become pregnant, or think you may be pregnant.
    • Phenergan Tablets should not be taken 2 weeks before birth.
    • You should not take Phenergan Tablets if you are breast-feeding. This is because small amounts may pass into mothers’ milk. This can be harmful to your baby. If you are breast-feeding or planning to breast-feed, talk to your doctor or pharmacist before taking any medicine.

Driving and using machines

      • You may feel drowsy or sleepy after taking this medicine or in the morning after taking this medicine. If this happens, do not drive or use any tools or machines.

Lactose

      • Phenergan Tablets contains lactose: this is a type of sugar. If you have been told by your doctor that you cannot tolerate or digest some sugars (have an intolerance to some sugars), talk to your doctor before taking this medicine.

Talk to your doctor or pharmacist before taking Phenergan 10mg tablets if you are taking any prescribed medicines.

Side Effects

Stop taking Phenergan Tablets and see a doctor or go to a hospital straight away if you notice any of the following side effects:

An allergic reaction. The signs may include: a rash, swallowing or breathing problems, swelling of your lips, face, throat or tongue

Liver problems that may cause the eyes or skin to go yellow (jaundice) ‘ Muscle stiffness or shaking . Being unable to control some muscles in your head or face

You notice unusual movements of the tongue, facial muscle spasms, rolling eyes and trembling . Very fast, uneven or forceful heartbeat (palpitations) ‘ Irregular heartbeat ‘

Tiredness which lasts for a long time. This may be due to a blood problem called anaemia . Over-active behaviour in children

Tell your doctor or pharmacist if any of the following side effects get serious or lasts longer than a few days. Also tell them if you notice any side effects not listed. Dry mouth, blurred vision or you cannot pass water (urine). Feeling drowsy or sleepy, tiredness, disorientation, having nightmares, headaches, feeling restless. Loss of appetite (anorexia), indigestion. Feeling dizzy, lightheaded, faint (hypotension) . Feeling confused, especially in elderly people

‘ Being more sensitive to the sun than usual. If this happens keep out of direct sunlight and do not use sun lamps Like all medications,

Phenergan 25mg tablets can have side effects, however not everyone will experience these. If you are concerned about any of these side effects or any other side effects, speak to your doctor or pharmacist.

Ingredients

Active ingredient: promethazine hydrochloride 25mg. Other ingredients: lactose, maize starch, povidone, magnesium stearate, polyethylene glycol, Opaspray (contains titanium dioxide-E171, hypromelloseE464 and indigo carmine aluminium lake blue-E132) and hypromellose